Translator Disclaimer
November 2015 On the Harris-G class of distributions: General results and application
Luis Gustavo Bastos Pinho, Gauss Moutinho Cordeiro, Juvêncio Santos Nobre
Braz. J. Probab. Stat. 29(4): 813-832 (November 2015). DOI: 10.1214/14-BJPS248


We investigate some properties of the Harris-G class of distributions (Sankhya B 73 (2011) 70–80). We demonstrate that the density function of the Harris-G class can be expressed as a linear combination of density functions of the exponentiated baseline distribution. We provide general formulas for moments (raw, centered, incomplete and factorial), quantile function, generating functions and entropies. Two numerical examples are presented to demonstrate the potentiality of the models in this class. The first one applies the Harris–Burr XII distribution to model bimodal data. The second example uses the Harris-exponential distribution to model SAR image data. The results of the fitted models look promising.


Download Citation

Luis Gustavo Bastos Pinho. Gauss Moutinho Cordeiro. Juvêncio Santos Nobre. "On the Harris-G class of distributions: General results and application." Braz. J. Probab. Stat. 29 (4) 813 - 832, November 2015.


Received: 1 February 2013; Accepted: 1 May 2014; Published: November 2015
First available in Project Euclid: 17 September 2015

zbMATH: 1325.60010
MathSciNet: MR3397395
Digital Object Identifier: 10.1214/14-BJPS248

Rights: Copyright © 2015 Brazilian Statistical Association


Vol.29 • No. 4 • November 2015
Back to Top